Alert archive / Oklahoma / Freeze Warnings in 2008
Freeze Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Mar 23, 2008, 4:29 AM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Mar 23, 2008, 3:12 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2008, 4:29 AM CDT (09:29 UTC)
- In effect from
- Mar 23, 2008, 3:12 PM CDT
- Expired
- Mar 24, 2008, 9:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1965 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Mar 23, 4:04 AM CDT, 25 minutes earlier.
Area forecast discussion, Mar 23, 4:04 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
404 AM CDT SUN MAR 23 2008
.DISCUSSION...
A HIGH PRESSURE CENTER AT THE SURFACE OVER CENTRAL
CANADA WILL DROP INTO THE UNITED STATES OVER
THE NEXT 24 HOURS AND FORCE COOLER AND DRIER
AIR INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
BY MONDAY MORNING THE HIGH WILL BE OVER MISSOURI
WITH A RIDGE AXIS ACROSS FAR SOUTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS. INITIALLY TONIGHT THE
ENTIRE AREA WILL START OFF WITH LIGHT WINDS
AND CLEAR SKIES WHICH WILL ALLOW THE DRY AIR
TO COOL QUICKLY. THE MAXIMUM TEMP FALL WILL OCCUR
ALONG AND EAST OF THE SURFACE RIDGE...WEST OF THIS
AXIS A LIGHT SOUTHERLY WIND SHOULD BLOW FROM TIME TO
TIME. WITH LOCAL OFFICE POLICY SETTING MARCH 21ST
AS THE AVERAGE BEGINNING TO THE GROWING SEASON
IN OUR FORECAST AREA THE COLD TEMPERATURES FORECAST
FOR MONDAY MORNING REQUIRE THE ISSUANCE OF A FREEZE
WARNING FOR PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. GIVEN IT WILL BE NEAR FREEZING IN MUCH OF
THE AREA TONIGHT WE WILL ISSUE A FROST ADVISORY FOR
THE REST OF OUR COUNTIES.
CONCERNS MONDAY QUICKLY SHIFTS TO FIRE WEATHER. THE
DEVELOPING SOUTHERLY WINDS WILL OVERSPREAD THE AREA
ON MONDAY AND BECOMING GUSTY. AT THIS TIME IT APPEARS
WE WILL BE A LITTLE SHY OF RED FLAG CRITERIA...BUT
THIS WILL NEED TO BE MONITORED ON THE DAY SHIFT WITH
A FIRE WEATHER WATCH POSSIBLY NEEDED IN PARTS OF THE
AREA MONDAY.
BY MID WEEK A COLD FRONT WILL DROP IN FROM THE NORTH
AND STALL IN OUR NORTHERN COUNTIES. AS MOISTURE
RETURNS NORTH ON SEVERAL DAYS OF SOUTHERLY WINDS...
THERE WILL BE SOME CHANCE FOR SHOWERS AND THUNDERSTORMS
FROM LATE TUESDAY NIGHT INTO THE END OF THE WORK WEEK.
A SURFACE LOW WILL EVENTUALLY TRACK ACROSS OR NEAR THE
AREA BY FRIDAY WITH A BETTER CHANCE OF SHOWERS AND STORMS
HEN.
THE FRONT AND LOW PRESSURE SYSTEM LATER THIS WEEK APPEAR TO BE
AT OR BELOW AVERAGE IN STRENGTH FOR THIS TIME OF YEAR.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 54 34 63 49 / 0 0 0 0
FSM 57 33 64 46 / 0 0 0 0
MLC 55 32 62 48 / 0 0 0 0
BVO 53 29 66 49 / 0 0 0 0
FYV 50 26 59 43 / 0 0 0 0
BYV 49 27 57 42 / 0 0 0 0
MKO 53 31 63 48 / 0 0 0 0
MIO 51 30 63 46 / 0 0 0 0
F10 53 33 62 48 / 0 0 0 0
HHW 58 34 62 47 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM 10 PM SUNDAY TO 9 AM MONDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ062-OKZ063-OKZ068-OKZ069-
OKZ072.
FROST ADVISORY FROM 10 PM SUNDAY TO 9 AM MONDAY FOR OKZ049-
OKZ053-OKZ059-OKZ060-OKZ061-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ070-OKZ071-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FREEZE WARNING FROM 10 PM SUNDAY TO 9 AM MONDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020.
FROST ADVISORY UNTIL 9 AM SUNDAY FOR ARZ001-ARZ002-ARZ010-ARZ011.
FROST ADVISORY FROM 10 PM SUNDAY TO 9 AM MONDAY FOR ARZ029.
&&
SHORT TERM...15
LONG TERM....08Hazardous weather outlook, Mar 22, 4:59 PM CDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 459 PM CDT SAT MAR 22 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 459 PM CDT SAT MAR 22 2008 ...FREEZING TEMPERATURES POSSIBLE SUNDAY NIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. DISCUSSION... THERE IS A SMALL CHANCE FOR SOME LIGHT RAIN ACROSS THE WESTERN AND SOUTHERN PORTION OF THE FORECAST AREA THIS EVENING AS COLDER MID LEVEL AIR MOVES TO THE SOUTH INTO THE REGION. TEMPERATURES TONIGHT WILL BE COLDER...WITH LOWS BRIEFLY NEAR FREEZING ACROSS NORTHWEST ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...NO HAZARDS. MONDAY...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... A WEAK FRONT WILL BRING A REINFORCING SHOT OF COOLER AND DRIER AIR TO THE REGION FOR SUNDAY...WITH TEMPERATURES FALLING INTO THE UPPER 20S TO LOW 30S ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SUNDAY NIGHT. PORTIONS OF FAR NORTHWEST ARKANSAS MAY EVEN SEE LOWS FALL INTO THE MID 20S. THE FIRE DANGER WILL INCREASE ON MONDAY ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS AS DRIER AIR REMAINS OVER THE AREA...TEMPERATURES WARM INTO THE 60S...AND WINDS INCREASE FROM THE SOUTH TO AROUND 20 MILES PER HOUR. SEVERAL WEAK UPPER LEVEL SYSTEMS WILL MOVE ACROSS THE REGION NEXT WEEK WITH ONLY LIGHT RAIN OR A FEW SHOWERS EXPECTED. STRONGER WINDS AND THUNDERSTORMS ARE EXPECTED LATER IN THE PERIOD AS A STRONGER SYSTEM AND COLD FRONT MOVE THROUGH THE AREA. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD MONITOR AND PREPARE FOR POSSIBLE WILDFIRES WHICH COULD SPREAD QUICKLY ON MONDAY...ESPECIALLY NORTHWEST OF INTERSTATE 44. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 4:29 AM CDT | Frost Advisory | TSA | Choctaw, Creek, Haskell, Latimer, McIntosh, Muskogee and 8 more | 24 hr |
| Mar 23, 3:11 PM CDT | Fire Weather Watch | TSA | Craig, Creek, Delaware, Mayes, Nowata, Ottawa and 4 more | 12 hr |
| Mar 22, 9:01 PM CDT | Frost Advisory | TSA | Benton, Carroll, Madison, Washington | 12 hr |
Nearby
Freeze Warnings in Oklahoma, 2008Freeze Warnings in Arkansas, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.